Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What is the cause for heavy odor?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
what would cause a heavy odor beginning a couple of months ago. Something on the order of acetone or glue
Posted Wed, 8 Jan 2014 in Vaginal and Uterus Health
Answered by Dr. Rakesh Karanwal 37 minutes later
Brief Answer: Odor can be due to excessive blood ketones Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. Firstly, you have not mentioned if the heavy acetone like odor is in breath, nose, saliva, mouth, urine, stools, flatulence or sweat. Also, does the query pertain to you? (you have selected the "Vaginal and Uterus health" query.) Nevertheless, acetone type odor in breath and mouth is due to * excessive ketones in the blood as a result of very high blood sugar (condition called Diabetic ketoacidosis). Acetone odor is associated with excessive thirst and urine, dizziness and dehydration. * eating foods rich in sulfites. Sulfites in ingested food is digested and degraded by the gut bacteria to produce sulfur gas, which smells pungent and like acetone. I cannot comment beyond this unless I get as much details as possible about your problems. However, pending receipt of further information as requested, I will strongly recommend that you get your urine test for ketones, as well as, Blood sugar levels, done at the earliest. Diabetic ketoacidosis is a life-threatening complication of diabetes. Consult your doctor and apprise him of my opinion. I am certain that he will agree with my opinion; order required tests, and- based on the reports- will arrive at a certain diagnosis and thereby decide the best course of action. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor